Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

has anyone experienced bad side affects on the depo vera shot?

gained 20pds it seemed like over night and bad headaces been off it for atleast 7 yrs now and my metabolism is just not the same could eat anything and not gain a pound now everything goes to my stomach and hips never had a problem until I got on that shot .

Answer Question
 
akamom400

Asked by akamom400 at 10:16 AM on Aug. 6, 2010 in Health

Level 4 (43 Credits)
Answers (3)
  • I have never taken the shot but I have known women who have... most common I heard was weight gain, My sister who have been on it ( ages 21 & 34) went into early metopas ( not spelled right) they can't ahve chldren since they got on the shot. MY friend had it affect her cycles so she can't get pregnant
    Claudiomom

    Answer by Claudiomom at 10:19 AM on Aug. 6, 2010

  • Yes, that is about right. My daughter also gained about 20 lbs. She felt miserable. She also had severe mood swings, headaches, etc.
    m-avi

    Answer by m-avi at 10:20 AM on Aug. 6, 2010

  • The depo is the worst. I was on it for a year. It took another year to get my cycles semi-regular again. The whole time I was on it I had horrible headaches and constant bleeding (which would stop the week before I was due for my next shot, making me think "Oh! that's it! NOW it's going to be gone for awhile like the dr. has been telling me." But would start right back up a week after I got the next shot). I never gained any weight while on the shot though... seems like about the only reaction I didn't get.
    momof3inTN

    Answer by momof3inTN at 10:22 AM on Aug. 6, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.